Hail, Webster
- When
- July 27, 5:20 PM CST
- Where
- Webster County, 1.3 mi ESE of Niangua Jct
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.390, -92.830
An isolated pulse thunderstorm produced nickle sized hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
An isolated pulse thunderstorm produced nickle sized hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 27, 1:48 PM CST, 3 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 248 PM CDT MON JUL 27 2009 .DISCUSSION... .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... AN AREA OF CUMULUS AND ISOLATED SHOWERS ARE FORMING ALONG A WEAK SURFACE TROUGH ORIENTED ACROSS SOUTHERN MISSOURI. A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN THIS AREA THIS AFTERNOON. SIGNIFICANT DEVELOPMENT IS NOT EXPECTED AS THE CAPE PROFILE IS QUITE NARROW WITH SIGNIFICANT MID LEVEL DRY AIR IN PLACE TO DEGRADE UPDRAFTS DUE TO ENTRAINMENT. MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA TUESDAY MORNING AHEAD OF A FAST MOVING UPPER LEVEL SHORTWAVE. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH AMPLE MOISTURE AVAILABLE WITH GOOD FORCING WITH THE SHORTWAVE. HIGH PRESSURE AND NORTHERLY FLOW WILL BUILD BACK INTO THE AREA TUESDAY EVENING FOR A DRY AND PARTLY CLOUDY DAY ON WEDNESDAY. THIS WILL NOT LAST LONG AS ANOTHER FRONT WILL MOVE INTO THE OZARKS ON THURSDAY FOR THE EXTENDED PERIOD. KARDELL .LONG TERM (THURSDAY THROUGH MONDAY)... NO CHANGE IS EXPECTED IN THE LONG WAVE PATTERN AS STRONG POSITIVE HEIGHT ANOMALIES PERSIST ALONG THE SOUTHWEST CANADA COAST. THE NORTHWESTERLY FLOW WILL THEREFORE CONTINUE ACROSS THE CENTRAL UNITED STATES. ALTHOUGH THERE IS HIGH CONFIDENCE IN THE LONG WAVE PATTERN...CONFIDENCE IS LOW IN THE TRACK AND TIMING OF SYNOPTIC SCALE FEATURES. HAVE THEREFORE MAINTAINED AT LEAST SLIGHT CHANCE POPS FOR MUCH OF THE PERIOD. WENT WITH SLIGHTLY HIGHER POPS FOR THE THURSDAY AND THURSDAY NIGHT TIME PERIOD AS CONFIDENCE IS SLIGHTLY HIGHER THAT ANOTHER UPPER LEVEL SHORT WAVE TROUGH AND SURFACE COLD FRONT WILL TRAVERSE THE REGION. TEMPERATURES WILL REMAIN AT LEAST SLIGHTLY BELOW NORMAL FOR LATE JULY. SCHAUMANN && .AVIATION... THE FORECAST CHALLENGE FOR THE FORECAST PERIOD WILL BE ISOLATE AFTERNOON CONVECTION. A WEAK SURFACE TROUGH EXTENDING INTO THE OZARKS FROM KANSAS HAS BEEN THE FOCUS FOR SCATTERED AREAS OF CUMULUS THIS MORNING. ALTHOUGH CAPE VALUES WILL BE ON THE ORDER OF 1500 J/KG THIS AFTERNOON...THE CAPE PROFILE IS QUITE NARROW WITH SIGNIFICANT DRY AIR IN THE MIDLEVELS. AS A RESULT...DRY AIR ENTRAINMENT WILL LIKELY DEGRADE UPDRAFTS SIGNIFICANTLY. HAVE INDICATED THE LIMITED POTENTIAL FOR CONVECTION WITH CB REMARKS IN THE CLOUD GROUPS. OTHERWISE...VFR CONDITIONS ARE EXPECTED FOR THE ENTIRE PERIOD WITH LIGHT SURFACE WINDS. KARDELL && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 518 PM CDT MON JUL 27 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-282230- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 518 PM CDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL CONTINUE INTO EARLY THIS EVENING MAINLY ACROSS FAR SOUTHERN MISSOURI...ESPECIALLY ALONG AND SOUTH OF HIGHWAY 60. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY AS A COLD FRONT MOVES THROUGH THE REGION. ALTHOUGH WIND SHEAR WILL BE RATHER WEAK...ENOUGH INSTABILITY WILL LIKELY EXIST FOR A FEW STRONG TO SEVERE STORMS. SLIGHT CHANCES FOR THUNDERSTORMS WILL THEN CONTINUE INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
The Springfield radar (KSGF), 53 km away, was scanning. The volume nearest the first event began at 23:19 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2009Every state in 2009This day in weather historyWarnings in Missouri, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 188325, 188326.